| Catalog Number |
CF6-8-60 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abscess (1690); Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
| Date of Event |
08/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
B3 date of event: year is valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Limited information reported that a patient developed an infection following a procedure involving the closurefast catheter.Medical intervention was required, and the patient was prescribed antibiotics.The issue was still present at the time of reporting.No further information available at this time.
Additional Manufacturer Narrative
Additional information: symptoms included redness, heat, infection.The onset of symptoms was within 30 days after the procedure.The infection occurred along the treated vein (>5cm from the access site).This was an initial event.There are no known co-morbidities.The mid great saphenous vein (gsv) and short saphenous vein (ssv) were treated.The original aware date was updated to 17-sep-2025.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: the physician has been doing vein ablations since 2007; about 11,000 total.He was using venclose, however, there was a recall, and he switched to using both evla and rfa (angiodynamics and medtronic).The first batch of 75 rfa did not have infection.Physician used about 32 catheters of the second batch of 75 and stated 9 became infected.Same staff, same setup, same tumescent.Many rfas that became infected were done on the same day as evla.Cultures were all negative, which physician attributes to patient being on antibiotics prior to culture being taken.No sepsis or positive blood cultures.The physician has been keeping patient on oral antibiotics long term until completely resolved.The patient did not have a wound pre-op prior to infection.The physician does not have a phlebectomy.Physician mixes tumescent on site.The patient developed an abscess that required at least one incision and drainage of pus along the treated vein.The young patient had moved out of state and has flown back three times to obtain treatment from physician for infection.B3 date of event: year is valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: ten unused sample units from lot 251390219 were returned from the facility and subjected to additional testing in accordance with bi o-049d, sterility test.All results were negative, and the units met the specified sterility acceptance criteria.Additional information also received reported that the physician reported that all patients have healed and there are no ongoing issues with any of these events medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.